MAUDE Adverse Event Report: DEPUY SYNTHES SPINE EXPEDIUM; PROBE

DEPUY SYNTHES SPINE EXPEDIUM; PROBE
Model Number 299704115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device not returned for evaluation.
 
Event or Problem Description
L5/s1 plif.While using 299704115 to create the s1 (right side) pedicle screw trajectory the probe was inserted by hand and then advanced with a mallet.It was then rotated in the patient and the tip snapped off.The tip still remains in the patients sacrum as the surgeon deemed it to difficult to retrieve.The 299704105 was then used instead and the procedure was completed to the surgeons satisfaction.2 minute delay to procedure.Ae to patient: part of 299704115 remains in the patients sacrum.'product discarded' has been selected for product status in this instance as there is no appropriate status available to represent the following local process: instrument will be sent to local engineering for assessment of wear and tear.If 'wear and tear' is assigned, a copy of the local assessment will be provided to the manufacturer for their record and case closure.In the case wear and tear cannot be assigned by the engineer, the product will be returned to the manufacturer as a 'product complaint' for investigation.

Brand Name
EXPEDIUM
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6894918
Report Number1526439-2017-10762
Device Sequence Number809423
Product Code HXB
UDI-Device Identifier10705034467238
UDI-Public(01)10705034467238
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number299704115
Device Catalogue Number299704115
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2017
Initial Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR